Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

Request Permissions   Purchase Content 
 
 

 

Non-density of small points on divisors on Abelian varieties and the Bogomolov conjecture


Author: Kazuhiko Yamaki
Journal: J. Amer. Math. Soc. 30 (2017), 1133-1163
MSC (2010): Primary 14G40; Secondary 11G50
DOI: https://doi.org/10.1090/jams/874
Published electronically: December 19, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Bogomolov conjecture for a curve claims finiteness of algebraic points on the curve which are small with respect to the canonical height. Ullmo has proved that this conjecture holds over number fields, and Moriwaki generalized it to the assertion over finitely generated fields over $ \mathbb{Q}$ with respect to arithmetic heights. As for the case of function fields with respect to the geometric heights, Cinkir has proved the conjecture over function fields of characteristic 0 and of transcendence degree $ 1$. However, the conjecture has been open over other function fields.

In this paper, we prove that the Bogomolov conjecture for curves holds over any function field. In fact, we show that any non-special closed subvariety of dimension $ 1$ in an abelian variety over function fields has only a finite number of small points. This result is a consequence of the investigation of non-density of small points of closed subvarieties of abelian varieties of codimension $ 1$. As a by-product, we show that the geometric Bogomolov conjecture, which is a generalization of the Bogomolov conjecture for curves over function fields, holds for any abelian variety of dimension at most $ 3$. Combining this result with our previous works, we see that the geometric Bogomolov conjecture holds for all abelian varieties for which the difference between its nowhere degeneracy rank and the dimension of its trace is not greater than $ 3$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 14G40, 11G50

Retrieve articles in all journals with MSC (2010): 14G40, 11G50


Additional Information

Kazuhiko Yamaki
Affiliation: Institute for Liberal Arts and Sciences, Kyoto University, Kyoto, 606-8501, Japan
Email: yamaki.kazuhiko.6r@kyoto-u.ac.jp

DOI: https://doi.org/10.1090/jams/874
Received by editor(s): June 5, 2015
Received by editor(s) in revised form: September 18, 2016, and November 2, 2016
Published electronically: December 19, 2016
Additional Notes: The author was partly supported by KAKENHI 26800012.
Article copyright: © Copyright 2016 American Mathematical Society